Alert archive / Idaho / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 7, 2011, 5:22 AM MDT for Teton County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 5:22 AM MDT (11:22 UTC)
- Expired
- Jun 7, 2011, 11:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Teton County, ID
The radar
The Pocatello radar (KSFX), 156 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 11.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4853 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894
WGUS55 KPIH 071122
FFWPIH
IDC081-071145-
/O.NEW.KPIH.FF.W.0001.110607T1122Z-110607T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
522 AM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...JUDKINS...FELT...
* UNTIL 545 AM MDT
* AT 515 AM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
OVER THE WARNED AREA IN THE VICINITY OF BADGER CREEK.
LOCATIONS NEAR THE PATH OF INCLUDE...JUDKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
4398 11104 4393 11103 4385 11104
$$
HINSBERGER3 follow-up statements
572
WGUS55 KPIH 071129
FFWPIH
IDC081-071445-
/O.EXT.KPIH.FF.W.0001.000000T0000Z-110607T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
529 AM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...JUDKINS...FELT...
* UNTIL 845 AM MDT
* AT 525 AM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
OVER THE WARNED AREA IN THE VICINITY OF BADGER CREEK.
LOCATIONS NEAR THE PATH OF INCLUDE....JUDKINS...FELT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
4398 11104 4393 11103 4385 11104
$$
HINSBERGER448
WGUS55 KPIH 071429
FFWPIH
IDC081-071745-
/O.EXT.KPIH.FF.W.0001.000000T0000Z-110607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
829 AM MDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...JUDKINS...FELT...
* UNTIL 1145 AM MDT
* AT 824 AM MDT...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT
CONTINUE TO REPORT FLASH FLOODING ON BADGER CREEK. LIGHT TO
MODERATE RAIN CONTINUES IN THE AREA THIS MORNING AND WILL KEEP THE
CREEK LEVEL HIGH FOR A FEW MORE HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
4398 11104 4393 11103 4385 11104
$$
JKEYES698
WGUS75 KPIH 071738
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1138 AM MDT TUE JUN 7 2011
IDC081-071746-
/O.EXP.KPIH.FF.W.0001.000000T0000Z-110607T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TETON ID-
1138 AM MDT TUE JUN 7 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM MDT FOR
NORTHEASTERN TETON COUNTY...
LAT...LON 4382 11116 4392 11122 4396 11113 4399 11106
4398 11104 4393 11103 4385 11104
THE THREAT FOR FLASH FLOODING ON BADGER CREEK HAS ENDED. SOME
RAINFALL WILL CONTINUE IN THE AREA FOR THE NEXT 24 TO 48 HOURS...BUT
WE ARE NOT EXPECTING ANYTHING SIMILAR TO THE EVENTS FROM LAST NIGHT.
THERE IS AN AREAL FLOOD ADVISORY REMAINING IN EFFECT UNTIL FURTHER
NOTICE FOR THE AREA THAT DESCRIBES CONTINUING HIGH WATER FLOWS AND
MORE MINOR FLOODING.
$$
JKEYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:16 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 7, 2:16 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 AM MDT TUE JUN 7 2011 .DISCUSSION...TWO UPPER LOWS WILL IMPACT THE WEATHER IN THE NEAR TERM. THE FIRST LOW WHICH LIFTED OUT OF CALIFORNIA YESTERDAY WILL BE OVER THE WYOMING/MONTANA BORDER AT 12Z TODAY. WRAP-AROUND MOISTURE WILL BE ABUNDANT WITH THIS SYSTEM SO HAVE KEPT POPS RATHER HIGH THROUGH NOON TOMORROW. A SECOND UPPER LOW WILL MOVE INTO THE PACIFIC NORTHWEST BY TUESDAY EVENING. THIS LOW DOES NOT SEEM TO BE BRINGING AS MUCH MOISTURE AS THE FIRST...BUT AM KEEPING POPS ELEVATED ESPECIALLY OVER HIGHER TERRAIN UNTIL FRIDAY WHEN THIS SECOND LOW MOVES THROUGH. MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON THE TRACK OF BOTH SYSTEMS. THE 00Z GFS BRINGS RIDGING THROUGH THE AREA ON FRIDAY...THEN A BROAD TROUGH SWEEPS ACROSS THE PACIFIC NORTHWEST. MOST OF THE SENSIBLE WEATHER WITH THIS TROUGH SHOULD REMAIN IN NORTHERN IDAHO WHERE MOST OF THE JET DYNAMICS ARE OCCURRING. THE 00Z ECMWF BRINGS ENERGY A LITTLE FURTHER INTO SOUTHERN IDAHO...BUT THE MODEL EXHIBITS POOR RUN-TO-RUN CONSISTENCY WITH THIS FEATURE. HINSBERGER && .AVIATION...SHOWERS AND ISOLD AFTN/EVE TSTMS REMAIN POSSIBLE TODAY...MAINLY OVER THE CENTRAL MTNS AND THE UPPER SNAKE RIVER PLAIN. GUSTY SW WINDS WILL ALSO BE COMMON TODAY THROUGH THE EASTERN MAGIC VALLEY/SNAKE RIVER PLAIN. LOW VFR CIGS MAY OCCASIONALLY DROP TO MVFR CATS THIS MORNING...BUT OVERALL CONDITIONS SHOULD REMAIN VFR THIS AFTN AND TONIGHT. HEDGES && .FIRE WEATHER...THE UPPER LOW OVER IDAHO THIS MORNING WILL LIFT NORTHEAST INTO MONTANA BY EVENING. SHOWERS AND A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY IN THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY IN THE SNAKE RIVER PLAIN. ANOTHER CLOSED UPPER LOW DROPS INTO THE PAC NW ON WED FOR ANOTHER ROUND OF WIDESPREAD PRECIPITATION AND CONTINUED COOL TEMPS. SHOWERY CONDITIONS AND COOL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. HEDGES && HYDROLOGY...RECENT WARM TEMPERATURES ARE CONTRIBUTING TO SNOWMELT AND HIGH WATER LEVELS ACROSS PORTIONS OF THE FORECAST AREA. ALSO IMPACTING THE RIVER LEVELS IS THE RAINFALL RECEIVED YESTERDAY AND OVERNIGHT...ESPECIALLY OVER THE UPPER SNAKE PLAIN. RUN TOTAL PRECIP AND Q2 ESTIMATES BOTH INDICATE 0.5 TO 1.5 INCHES OF RAINFALL OVER THAT AREA. MORE RAIN IS EXPECTED TODAY WHICH WILL LIKELY ADD ABOUT ANOTHER 0.5 INCHES TO THAT TOTAL. WILL KEEP FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...THEN PRECIP SHOULD BEGIN TO TAPER OFF. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SNAKE...HENRYS FORK AND PORTNEUF RIVERS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING IDZ018-019-031-032. &&
Hazardous weather outlook, Jun 6, 5:31 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 531 AM MDT MON JUN 6 2011 IDZ017-020>025-071145- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. FLOODING IS OCCURRING ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. CONTINUED FLOODING IS EXPECTED ALONG THE SNAKE RIVER...HENRYS FORK AND PORTNEUF RIVER. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-031-032-071145- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 531 AM MDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. LOCALLY STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS AND MAY LEAD TO FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING MAY CONTINUE THROUGH TUESDAY AS A RESULT OF OVERNIGHT RAIN. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK. THE SEVERE WEATHER THREAT WITH THESE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 51 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jun 6, 9:34 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville | 86 min |
| Jun 7, 4:45 AM MDT | River Flood Warning | PIH | Bonneville, Jefferson, Madison | 33 hr |
| Jun 7, 5:53 AM MDT | Lake Wind Advisory | PIH | 14 hr | |
| Jun 7, 12:32 PM MDT | River Flood Warning | PIH | Fremont, Madison | 70 hr |
Nearby
Flash Flood Warnings in Idaho, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.